Format

Send to

Choose Destination
Circ Shock. 1980;7(4):373-86.

Effects of 2-ethylamino-1,3,4-thiadiazole on hepatic adenosine nucleotides in experimental hemorrhagic shock.

Abstract

2-Ethylamino-1,3,4-thiadiazole (EAT), originally tested as a cancer chemotherapeutic agent, has been shown to increase the de novo synthesis of purines. To evaluate its effects on hepatic adenosine nucleotides in hemorrhagic shock, EAT was administered to dogs prior to bleeding. Concentrations of uric acid and allantoin in serum and lymph were also measured as additional indices of purine metabolism in the dog. During oligemia, the adenosine triphosphate (ATP) in serial liver biopsies fell to half of the control values in treated and untreated groups. After reinfusion, the APT and total adenosine nucleotides increased in both groups but were significantly higher in treated than in untreated control animals (P less than 0.05). In treated animals the hepatic ATP reached 93% and 109% of initial values at one and three hours after reinfusion, respectively. Corresponding values were 63% and 80% in surviving untreated control animals. During oligemia and after reinfusion, the uric acid was increased in both groups but remained significantly lower in treated than in untreated animals. The arterial pressure of treated animals remained higher after reinfusion than in untreated animals. Studies in oligemic rats demonstrated significantly greater survival in EAT-treated animals than in untreated controls. The data suggest that pretreatment with EAT results in improved recovery of the hepatic adenosine nucleotide pool and increased survival of oligemic animals, which may be related to the greater availability of substrates for synthesis of the adenosine nucleotides.

PMID:
7226432
[Indexed for MEDLINE]

Supplemental Content

Loading ...
Support Center